How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. B. Your Own Question
Dr. B.
Dr. B., Veterinarian
Category: Dog Veterinary
Satisfied Customers: 15669
Experience:  Hello, I am a small animal veterinarian and am happy to discuss any concerns & questions you have on any species.
Type Your Dog Veterinary Question Here...
Dr. B. is online now
A new question is answered every 9 seconds

My dog swallowed 20mg of Adderall. He is a 15lb bulldog

Customer Question

My dog swallowed 20mg of Adderall. He is a 15lb bulldog puppy. He did this about two hours ago. My husband just told me.
JA: I'm sorry to hear that. The Veterinarian will know if your bulldog will be able to digest that. What is the bulldog's name?
Customer: Max
JA: Is there anything else important you think the Veterinarian should know about Max?
Customer: No
JA: OK. Got it. I'm sending you to a secure page on JustAnswer so you can place the $5 fully-refundable deposit now. While you're filling out that form, I'll tell the Veterinarian about your situation and then connect you two.
Submitted: 4 months ago.
Category: Dog Veterinary
Expert:  Dr. B. replied 4 months ago.

Hello & welcome, I am Dr. B, a licensed veterinarian and I would like to help you with your wee one today.

How is Max right now?

Expert:  Dr. B. replied 4 months ago.

Hi again,

I have not heard back from you and as this is a very serious situation, I do want to leave my thoughts in case you are struggling to reply.

Considering the dose of Adderall your lad has had, this is thankfully not a severe toxicity. Though it is a dose that we can see moderate amphetamine signs with. Specifically, we could see agitation, hyperactivity, rapid heart rate, panting, wobbliness, and muscle tremours

Since so much time has passed already and this is a quick absorbing drug, we are a bit limited in what we can do. Though at this point we can try to reduce further absorption with activated charcoal. This is available over the counter from the pharmacy (ask for the high strength version in grams, not the one for gas since you will need a lot of these) and works by binding any remaining material in the stomach. For activated charcoal, we tend to give 1-4 grams per pound every 8 hrs. This can be mixed with food to be fed or with water to syringe feed (do note that it stains, so keep it away from white carpets/clothes). This will just limit how much is absorbed and reduce the intoxication risk here.

Otherwise, we need to keep the house calm, quiet, and dimly lit. We want to reduce stimulation to reduce the risk of seizures (less likely at this dose but possible) and encourage him to sleep this off. Of course, if we see any of the more severe signs I noted, we’d want to have him seen by the local ER vet for IV fluids +/- symptomatic care to flush this drug out of his system and get him back to settled as quickly as possible.

Just in case you need a local emergency vet, you can check @ or via

Please take care,

Dr. B.


If you have any other questions, please ask me – I’ll be happy to respond. Please remember to rate my service once you have all the information you need as this is only way I am credited for helping you. Thank you! : )

Customer: replied 4 months ago.
Hi there! I'm at the emergency vet. They just had him vomit, and he is staying the night for observation.
Customer: replied 4 months ago.
Thank you for your response. I was driving.
Expert:  Dr. B. replied 4 months ago.

You are very welcome and no worries,

I am glad he is being seen too here.

Best wishes,

Dr . B.

Expert:  Dr. B. replied 4 months ago.

I'm just following up on our conversation about your pet. How is everything going?